Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 39, NWS Fort Worth, TX

September 4, 2001Hunt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 4, 2001, 11:29 AM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 4, 2001, 11:29 AM CDT (16:29 UTC)
Expired
Sep 4, 2001, 2:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041630
FFWFTW
TXC231-041930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 AM CDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUNT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 230 PM CDT

* AT 1129 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  ACROSS THE COUNTY. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE FOR 
  SEVERAL HOURS AS THE RAIN MOVES NORTHWEST AROUND 15 MPH.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3288 9626 3287 9599 3338 9587 3334 9629

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 11:11 AM CDT, 18 minutes earlier.

Area forecast discussion, Sep 4, 11:11 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 AM CDT TUE SEP 4 2001

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP LATE THIS MORNING AS
DEEP TROPICAL MOISTURE IS LIFTED BY A SLOW MOVING UPPER LEVEL LOW.
WITH WEAK FLOW AND DEEP MOISTURE...SOME STORMS HAVE PRODUCED VERY
HEAVY RAINFALL IN A SHORT TIME. GIVEN THE AMOUNT OF RAINFALL IN THE
LAST SEVERAL DAYS...WE HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR
MUCH OF THE FORECAST AREA FOR TODAY AND TONIGHT. HAVE INCREASED POPS
IN THE WATCH AREA AND LOWERED TEMPS TO NEAR 80. REST OF PACKAGE
BEYOND TONIGHT LEFT ALONE ATTM.

FCSTID = 80

.FWD...
TX...FLASH FLOOD WATCH UNTIL 400 AM CDT WEDNESDAY FOR ZONES
TXZ092>095...TXZ103>107...TXZ118>123...TXZ133>135...TXZ142>148...
TXZ156>162...TXZ174>175.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:52 AM CDTFlash Flood WarningFWDCooke, Grayson113 min
Sep 4, 11:05 AM CDTFlash Flood WarningFWDAnderson, Bell, Bosque, Collin, Cooke, Coryell and 28 more40 min
Sep 4, 11:23 AM CDTFlash Flood WarningFWDAnderson3 hr
Sep 4, 11:38 AM CDTFlash Flood WarningFWDCooke, Grayson3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.